Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 159, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 27, 2001, 12:41 PM CDT for Henry County, Weakley County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 27, 2001, 12:41 PM CDT (17:41 UTC)
- Expired
- Jun 27, 2001, 1:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Henry County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 86 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 271745 SVRMEM TNC079-183-271815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1241 PM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN NORTHWEST TENNESSEE WEAKLEY COUNTY IN NORTHWEST TENNESSEE * UNTIL 115 PM CDT. * AT 1233 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF ROUTON...MOVING NORTH AROUND 10 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 115 PM CDT INCLUDE... COTTAGE GROVE...PALMERSVILLE... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3619 8860 3620 8838 3651 8840 3650 8862
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 11:35 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 27, 11:35 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1135 AM CDT WED JUN 27 2001 A DEFINED UPPER LOW WAS STILL SPINNING JUST N OF THE FCST AREA. THIS SYSTEM WILL BE STATIONARY THROUGH THE AFTERNOON. SCT TSTMS OCCURRED OVER MAINLY THE SRN HALF OF THE FCST AREA THIS MORNING...BUT ARE NOW MORE CONCENTRATED IN EXTREME SOUTH CENTRAL PART OF THE FCST AREA. EXPECT MORE SCT TSTMS TO DEVELOP THIS AFTERNOON...ESPECIALLY IN AREAS WHICH HAD PLENTY OF SUN. HAVE UPDATED ZONES EARLIER...AND PLAN ON UPDATING AGAIN BEFORE NOON TO ADJUST FOR CLOUD COVERAGE AND THUNDERSTORM DEVELOPMENT. .MEG...NONE. 012
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:09 PM CDT | Tornado Warning | MEG | Dyer | 51 min |
| Jun 27, 1:48 PM CDT | Severe Thunderstorm Warning | MEG | Weakley | 57 min |
| Jun 27, 1:50 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 55 min |
| Jun 27, 2:14 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 46 min |
| Jun 27, 3:22 PM CDT | Severe Thunderstorm Warning | MEG | Dyer | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.